MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR VITRECTOMY PACK WITH VALVES AND WIDE FIELD ILLUMINATOR; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA POSTERIOR VITRECTOMY PACK WITH VALVES AND WIDE FIELD ILLUMINATOR; UNIT, PHACOFRAGMENTATION
Model Number BL5223WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in china reported the vitrectomy cutter did not cut when the doctor began to perform the operation.Aspiration continued while the cutter was not working.There was no impact to the patient.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Additional Manufacturer Narrative
Although the product was not received for evaluation, a review of the video provided by the user facility was performed.The original packaging is not visible in the video.The part number and lot number cannot be verified or determined.However, the video does clearly show a 23ga vitrectomy cutter in a surgical setting.The tip of the vitrectomy cutter is in a priming cup.The tubing is fully assembled and appears to be correctly attached to the stellaris system, though it cannot be verified by viewing the video if all the tubing connections are tight.The cutter is activated with the cut rate set to 5000 cuts per minute.The cutter can be heard "humming", and the water surface agitation verifies that it is active.In addition, the system vacuum rate is set to 200 mmhg.The tubing has large air bubbles in the line and almost no flow can be seen moving through the aspiration line and no fluid can be seen dripping into the collection cassette.The cutter does not appear to be aspirating.The back cap and barbed connectors are not visible in the video.It is unknown if the aspiration barb is damaged.This cutter has an air leak.The source of the air leak cannot be determined by viewing the video alone.No further evaluation can be performed as the vitrectomy cutter was not received.While the video indicates that the cutter is not aspirating, the root cause could not be determined since the part had not been returned for analysis.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One opened bl5223wv pack from lot x6065r was returned.The expiration date on the label is 2025-sep-23.Visual inspection found the collection cassette assembly is dirty with dried solution visible throughout the tubing.However, the collection cassette is clean and dry.The 23ga vit cutter tubing is coiled and rubber band together.There are droplets of dried solution visible in the tubing.The tip protector was not returned.The needle is not bent.The port window is in the opened position.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no defects noted.A functional test was performed using a stellaris pc system.The cutter had good clean cuts throughout the various cut rates and had good aspiration.This cutter performed as intended.It cannot be verified by viewing the video if all the tubing connections were tight, however, they are now.This complaint will be confirmed based on the video.The root cause could not be determined as the returned product performed as intended.No corrective action required.The investigation is complete.

Brand Name
23 GA POSTERIOR VITRECTOMY PACK WITH VALVES AND WIDE FIELD ILLUMINATOR
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
6362263089
MDR Report Key22530723
Report Number0001920664-2025-00089
Device Sequence Number15325463
Product Code HQC
UDI-Device Identifier00757770058587
UDI-Public(01)00757770058587(17)250923(10)X6065R
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2025
Device Model NumberBL5223WV
Device Lot NumberX6065R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/01/2025
10/17/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/12/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown